New Jersey, 2011Hail and Damaging Winds in New Jersey, June 9, 2011
June 9, 2011 · NWS PHI · 23 events in 10 counties and zones
The combination of an unseasonably hot and humid air mass and an approaching cold front helped trigger a line of strong to severe thunderstorms that moved through New Jersey during the evening of the 9th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $20,000
- Crop damage
- $10,000
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of an unseasonably hot and humid air mass and an approaching cold front helped trigger a line of strong to severe thunderstorms that moved through New Jersey during the evening of the 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 9, 2:22 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 9, 2:22 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT THU JUN 9 2011
.SYNOPSIS...
LOW PRESSURE MOVING ACROSS EASTERN CANADA WILL SEND A COLD FRONT
THROUGH OUR REGION BY LATE TONIGHT. THIS BOUNDARY WILL STALL OVER OR
JUST TO THE SOUTH OF THE AREA THROUGH SATURDAY. ON SUNDAY, ANOTHER
COLD FRONT WILL PUSH THROUGH THE MID ATLANTIC STATES. HIGH PRESSURE
FROM THE GREAT LAKES WILL THEN BUILD OVER OUR REGION FOR THE EARLY
PART OF NEXT WEEK. A WARM FRONT SHOULD THEN APPROACH THE AREA
AROUND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THROUGH THE LATE DAY AND INTO THIS EVENING, THE SURFACE HIGH
RESPONSIBLE FOR THE OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE TO
PUSH OFF TO THE SOUTH AND EAST. WITH TEMPERATURES HAVING MAXED OUT
WELL INTO THE 90S ACROSS THE AREA AND DEWPOINTS REMAINING HIGH, WE
WILL CONTINUE THE EXCESSIVE HEAT WARNING AND HEAT ADVISORIES FOR THE
FORECAST AREA THROUGH THIS EVENING.
IN ADDITION, AN AREA OF LOW PRESSURE PUSHING THROUGH EASTERN CANADA
TONIGHT WILL GRADUALLY BRING A COLD FRONT INTO THE REGION. THROUGH
LATE TODAY AND THIS EVENING, WE ANTICIPATE SCATTERED CONVECTION TO
DEVELOP FROM NORTHWEST TO SOUTH AND EAST OVER THE CWA. WHAT REMAINS
IN QUESTION THROUGH TONIGHT IS THE COVERAGE OF THUNDERSTORM ACTIVITY
AND HOW SOON THE COLD FRONT MOVES INTO THE AREA. A LOOK AT FORECAST
MODEL SOUNDINGS FROM BOTH THE GFS AND NAM SHOW LITTLE IN THE WAY OF
SHEAR, EITHER DIRECTIONAL OR SPEED. IN ADDITION, CIN VALUES WOULD
NEED TO BE OVERCOME FOR STORMS TO DEVELOP WHICH IS ABOUT DONE. IF A
LEE-SIDE TROUGH DEVELOPS AHEAD OF THE FRONTAL BOUNDARY, CONVECTION
WOULD BE INITIATED SOONER OVER OUR REGION. SO FAR ITS STRUGGLING,
BUT A DEVELOPING COLD POOL SHOULD NEGATE THE NEED FOR THE LEE SIDE
TROF. IN THE ABSENCE OF CONVECTIVE DEVELOPMENT ALONG A LEE-SIDE
TROUGH, IT MAY BE UNTIL THIS EVENING FOR THE LINE OF THUNDERSTORMS
TO MOVE AND MAINTAIN ITSELF INTO OUR REGION, BEST CHANCES WHERE
SPC'S MODERATE RISK CURRENTLY IS IN THE NORTHERN HALF OF OUR CWA.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
CONVECTION ASSOCIATED WITH THE COLD FRONT WILL HAVE DIMINISHED
ACROSS THE AREA BY EARLY FRIDAY. THE MODELS DEPICT THE FRONTAL
BOUNDARY GRADUALLY SETTLING OVER OR JUST TO THE SOUTH OF THE
FORECAST AREA DURING FRIDAY AND INTO SATURDAY. WITH THIS FRONT IN
OUR VICINITY FOR FRIDAY AND SATURDAY, MORE CHANCES FOR SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED, WITH THE MODELS ALSO
DEPICTING A FEW UPPER LEVEL DISTURBANCES TRACKING NEAR OR ALONG THE
BOUNDARY.
THERE WILL BE SOME RELIEF FROM THE RECENT HEAT WAVE ACROSS THE
REGION AS A COOLER AIR MASS FILTERS IN BEHIND THE STALLING COLD
FRONT.
SHOWER AND TSRA ACTIVITY SHOULD CONTINUE UNTIL A COLD FRONT CLEARS
OUR CWA LATE ON SUNDAY. WHILE THE WEEKEND TIMING IS NOT GOOD, THE NEED
FOR SOME PRECIPITATION IS INCREASING WITH EACH PASSING DAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A MID LEVEL TROUGH FROM THE NORTHWEST IS EXPECTED TO DROP OVER OUR
REGION EARLY IN THE NEW WEEK WITH ITS AXIS PASSING OVERHEAD AROUND
TUESDAY. A RIDGE IS FORECAST TO FOLLOW WITH THE RIDGE AXIS
ANTICIPATED TO ARRIVE AROUND THURSDAY.
AT THE SURFACE, HIGH PRESSURE IS EXPECTED TO BE OVER THE GREAT LAKES
ON SUNDAY NIGHT. THE HIGH SHOULD BUILD SLOWLY TO THE SOUTHEAST,
PASSING OVER OUR REGION AROUND TUESDAY NIGHT. A WARM FRONT IS
FORECAST TO APPROACH FROM THE SOUTHWEST ON THURSDAY.
AFTER SOME LINGERING SHOWERS AND THUNDERSTORMS ON SUNDAY EVENING,
ESPECIALLY ON THE COASTAL PLAIN, DRY WEATHER IS ANTICIPATED FROM
SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. WE WILL INCLUDE A SLIGHT
CHANCE FOR SHOWERS AND THUNDERSTORMS WITH THE APPROACHING WARM FRONT
ON THURSDAY.
NEAR SEASONABLE TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE 18Z TAFS CARRIED A LINE OF TSRAS INTO KABE AND KRDG LATE THIS
AFTERNOON OR EARLY THIS EVENING, BUT WITH LOWER CONFIDENCE ABOUT
THE LINE MAINTAINING ITSELF TO THE AIRPORTS FROM THE I95 CORRIDOR
(KPHL AREA) AND POINTS SOUTHEASTWARD THIS EVENING. THE POCONO AND
NORTHWEST NJ AIRPORTS APPEAR THE MOST SUSCEPTIBLE TO TSRAS.
THE FORMATION OF A TROF OVER EASTERN PENNSYLVANIA TO INITIATE
TSRAS HAS NOT OCCURRED YET. THUS THE LATEST TAF PACKAGE IS
FOCUSING ON THE TSRAS FORMING NEARER THE COLD FRONT IN UPSTATE NEW
YORK AND FAR NWRN PA. THIS LINE IS EXPECTED TO BUILD TO THE SOUTH
AS IT MOVES EASTWARD THIS AFTERNOON AND EVENING. ITS MOST LIKELY
TO AFFECT KABE AND KRDG WHERE WE ARE CARRYING THE TEMPO GROUP FOR
TSRAS. SINCE CONFIDENCE IS LOWER ABOUT TIMING AND AFFECT WE DID
NOT PUT IN A TEMPO GROUP FOR TSRAS AND MAINTAINED THE CB CLOUD
TYPE INSTEAD IN THE OTHER TERMINALS. IF CONFIDENCE IS HIER ABT
TSRAS AFFECTING THESE TERMINALS, WITH EITHER THE SCHEDULED 21Z
TAF AT KPHL OR SOONER, WE WILL AMEND.
THE WESTERLY FLOW ALOFT WILL PREVENT THE SEA BREEZE FRONT FROM
ADVANCING INLAND THIS AFTERNOON AND SHOULD REMAIN ALONG THE IMMEDIATE
SHORE.
PENDING THE OCCURRENCE OF TSRAS WILL HAVE A BEARING IF FOG WILL
FORM TOWARD MORNING. WE PLACED MVFR FOG AT KRDG BASED ON
CLIMATOLOGY AND FCST OF EARLY EVE TSRAS. ALL TERMINAL OVERNIGHT,
THERE WILL BE DEBRIS CLOUDINESS MAINLY AT MID AND HIGH LEVELS.
THE COLD FRONT THAT IS TRIGGERING THE TSRAS TODAY WILL SETTLE
SOUTH OF THE TERMINALS BY FRIDAY MORNING. A GRADUAL SHIFT IN THE
WINDS FROM WEST TO NORTH SHOULD OCCUR OVERNIGHT AND THEN FROM
NORTH TO EAST ON FRIDAY.
SOME SHRAS AND TSRAS MIGHT OCCUR DURING FRIDAY AFTERNOON, BUT
GREATEST CHANCES AS OF NOW APPEAR SOUTH OF OUR FORECAST TERMINALS.
OUTLOOK...
THE FRONT IS FORECAST TO STALL JUST TO OUR SOUTH, THEN GRADUALLY
BEGIN TO BECOME MORE ACTIVE UNTIL A LOW ON IT PASSES EAST OF OUR
AREA ON SUNDAY. SO WHILE MAINLY VFR CONDITIONS SHOULD OCCUR, THERE
WILL BE TIMES FROM FRIDAY AFTERNOON INTO SUNDAY WHERE SHRAS AND TSRAS
SHOULD RESTRICT BOTH CIGS AND VSBYS TO MVFR LEVELS AND FOR SHORT
DURATIONS MAYBE IFR CONDITIONS. PRIMARILY VFR CONDITIONS ARE THEN
EXPECTED ON MONDAY AND TUESDAY.
&&
.MARINE...
SUB-ADVISORY CONDITIONS STILL ARE FORECAST THROUGH THE FORECAST
PERIOD. WINDS AND SEAS MAY APPROACH THE CRITERIA OVER THE NORTHERN
ATLANTIC WATERS IN THE WAKE OF THE COLD FRONT FRIDAY NIGHT AND
SATURDAY. ON-AND-OFF CONVECTION BECOMES POSSIBLE BEGINNING LATE THIS
AFTERNOON OR TONIGHT AND IS EXPECTED TO END BY MONDAY AS THE FRONT
STALLS JUST TO OUR SOUTH AND THEN BECOMES ACTIVE. HIGH PRESSURE THEN
TRIES TO NOSE IN AND BRING DECENT BOATING CONDITIONS FOR THE START
OF THE WORK WEEK.
WE ANTICIPATE A LOW RISK OF RIP CURRENTS ON FRIDAY.
&&
.CLIMATE...
HOT AND HUMID WEATHER WILL CONTINUE. TEMPERATURES COULD REACH OR
EXCEED THE HIGH RECORDS FOR TODAY. FRIDAY LOOKS LIKE IT WILL BE
SLIGHTLY COOLER BUT WE HAVE INCLUDED THOSE RECORDS AS WELL.
HERE ARE THE RECORDS FOR THE 8 CLIMATE SITES ACROSS OUR REGION FOR
WEDNESDAY THROUGH FRIDAY.
THU FRI
6/9 6/10
ABE 98 (1933) 96 (2008)
ACY 98 (2008) 99 (1984)
GED 97 (2008) 98 (2008)
ILG 96 (1984) 97 (1964)
PHL 98 (1933) 98 (2008)
MPO 92 (1933) 89 (1911)
RDG 98 (1933) 97 (2008)
TTN 99 (1933) 96 (2008)
DATE OF FIRST 100 DEGREE DAY FOR OUR CLIMATE SITES
ABE...JUNE 6TH, 1925
ACY...JUNE 22ND, 1988...NEW RECORD SET TODAY
PHL...JUNE 5TH, 1925
ILG...JUNE 1ST, 1895
TTN...JUNE 26TH, 1952
GED...JUNE 23RD, 1988
RDG...JUNE 6TH, 1925
MPO...JULY 3RD, 1911
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060>062.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ007>010-012-
013-016-020>023-027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002-003.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...KLINE/O'HARA
NEAR TERM...GIGI/KLINE
SHORT TERM...KLINE
LONG TERM...IOVINO
AVIATION...GIGI
MARINE...GIGI
CLIMATE...MEOLAHazardous weather outlook, Jun 9, 2:26 PM EST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT THU JUN 9 2011
NJZ001-PAZ054-055-101930-
SUSSEX-CARBON-MONROE-
326 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ007>010-012-013-020-PAZ060>062-101930-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
BERKS-LEHIGH-NORTHAMPTON-
326 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-026-101930-
EASTERN MONMOUTH-COASTAL OCEAN-
326 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ015-019-PAZ067>069-071-101930-
MERCER-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-PHILADELPHIA-
326 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-NJZ016-021>023-027-101930-
CECIL-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
326 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ024-025-101930-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
326 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ017-018-PAZ070-101930-
NEW CASTLE-GLOUCESTER-CAMDEN-DELAWARE-
326 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-003-MDZ012-015-019-020-101930-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
326 PM EDT THU JUN 9 2011
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-101930-
DELAWARE BEACHES-
326 PM EDT THU JUN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>454-101930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
326 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ455-101930-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
326 PM EDT THU JUN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 1:54 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
254 PM EDT THU JUN 9 2011
NJZ001-007-PAZ054-055-060>062-092200-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON
254 PM EDT THU JUN 9 2011
...SHOWERS AND STRONG THUNDERSTORMS WILL BE FORMING AND MOVING
INTO THE AREA THROUGH LATE AFTERNOON...
A COLD FRONT WILL BE MOVING SOUTHEASTWARD INTO A HOT AND HUMID
AIRMASS THIS AFTERNOON...AND STRONG THUNDERSTORMS WILL RESULT
DURING THIS AFTERNOON AND INTO THIS EVENING. THE POCONOS AND
NORTHWESTERN NEW JERSEY ARE LIKELY TO BE AFFECTED FIRST...IN THE
300 PM TO 500 PM TIME FRAME. THUNDERSTORMS ARE LIKELY TO FORM
INTO LINES AND SMALL CLUSTERS.
WATCH FOR THE DEVELOPMENT OF STRONG THUNDERSTORMS...WHICH WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MILES AN HOUR AND LARGE
HAIL...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING.
Thunderstorm Wind, Morris
- When
- June 9, 5:00 PM EST
- Where
- Morris County, 0.52 mi W of Chester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.780, -74.690
The gust front from a severe thunderstorms knocked down a few trees in Chester Township.
Thunderstorm Wind, Monmouth
- When
- June 9, 6:30 PM EST
- Where
- Monmouth County, 0.53 mi NW of Avon By the Sea
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.206, -74.027
The gust front associated with a line of strong to severe thunderstorms knocked down a few large tree limbs in Neptune City.
Thunderstorm Wind, Somerset
- When
- June 9, 6:40 PM EST
- Where
- Somerset County, 0.78 mi W of Bound Brook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.570, -74.545
A severe thunderstorm knocked down a few large tree limbs in Bound Brook Borough.
Thunderstorm Wind, Mercer
- When
- June 9, 6:42 PM EST to 6:43 PM EST
- Where
- Mercer County, 0.27 mi SSW of Lawrenceville to 1.4 mi SSW of Princeton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.296, -74.731
A severe thunderstorm knocked down large tree limbs and trees along the U.S. Route 206 corridor in Lawrence Township. Sections of the roadway were blocked and closed by the fallen trees.
Thunderstorm Wind, Mercer
- When
- June 9, 6:45 PM EST
- Where
- Mercer County, 0.43 mi ESE of Ajax Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.268, -74.792
A severe thunderstorm knocked down a few large tree limbs in Ewing Township.
Thunderstorm Wind, Somerset
- When
- June 9, 6:46 PM EST
- Where
- Somerset County, Rocky Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.400, -74.630
A severe thunderstorm knocked down a few large tree limbs in Rocky Hill Borough.
Thunderstorm Wind, Somerset
- When
- June 9, 6:49 PM EST
- Where
- Somerset County, 1.96 mi E of Blawenburg to 1.65 mi WSW of Rocky Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.419, -74.663
A severe thunderstorm knocked down a few trees in Montgomery Township. Cherry Valley Road was closed as well as Opossum Road between Red Fox Court and Orchard Road because of downed trees.
Thunderstorm Wind, Mercer
- When
- June 9, 6:50 PM EST
- Where
- Mercer County, 0.65 mi SW of Princeton to 1.3 mi E of Princeton Township
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 40.343, -74.678
A severe thunderstorm knocked down trees, tree limbs and wires in Princeton Township. Cherry Valley Road was blocked between The Great Road and Province Line Road. Trees and wires were also knocked down on U.S. Route 206, Mercer Street, Crestview Road, Dempsey Avenue, Riverside Drive, Stuart Road, Terhune Road, Quaker Road and Cherry Hill Road. U.S. Route 206, Mercer Street, Cherry Valley and Stuart Roads were still closed the next morning. In Princeton Borough, about a dozen trees were knocked down. One vehicle in the Borough Hall parking lot was damaged by a fallen tree. About 500 homes and businesses lost power in Mercer County.
Thunderstorm Wind, Burlington
- When
- June 9, 6:55 PM EST
- Where
- Burlington County, Edgewater Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.070, -74.900
The gust front from a severe thunderstorms knocked down a tree and a few large tree limbs in Edgewater Park Township.
Thunderstorm Wind, Camden
- When
- June 9, 7:25 PM EST
- Where
- Camden County, Merchantville
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 39.950, -75.050
A severe thunderstorm knocked down a few trees in Merchantville Borough. One downed tree injured a person in a vehicle.
Thunderstorm Wind, Salem
- When
- June 9, 7:31 PM EST
- Where
- Salem County, Pennsville
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 39.650, -75.520
A severe thunderstorm produced a 72 mph wind gust in Pennsville Township.
Thunderstorm Wind, Burlington
- When
- June 9, 7:40 PM EST
- Where
- Burlington County, Mt Laurel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.930, -74.900
A severe thunderstorm knocked down a couple of trees in Mount Laurel Township.
Thunderstorm Wind, Camden
- When
- June 9, 7:48 PM EST
- Where
- Camden County, Blackwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.800, -75.080
A severe thunderstorm knocked down a couple of large tree limbs in Blackwood (Gloucester Township).
Hail, Cumberland
- When
- June 9, 9:29 PM EST
- Where
- Cumberland County, Bridgeton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.430, -75.230
In addition to the quarter size hail in Bridgeton, a Skywarn Spotter estimated wind gusts of around 45 mph.
Thunderstorm Wind, Cumberland
- When
- June 9, 9:43 PM EST
- Where
- Cumberland County, (Miv)millville Muni
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.370, -75.070
A wind gust of 64 mph was measured during a severe thunderstorm at the Millville Municipal Airport.
Hail, Atlantic
- When
- June 9, 9:45 PM EST
- Where
- Atlantic County, Richland
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Crop damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.500, -74.880
Ping pong ball size hail caused damage to young plants on farms as well as minor damage to vehicles in Richland (Buena Vista Township).
Hail, Cumberland
- When
- June 9, 9:45 PM EST
- Where
- Cumberland County, Vineland
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.480, -75.030
Half dollar size hail fell in Vineland. A Skywarn sptter also estimated wind gusts of around 50 mph.
Thunderstorm Wind, Atlantic
- When
- June 9, 9:45 PM EST
- Where
- Atlantic County, Richland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.500, -74.880
A severe thunderstorm also knocked down a few trees in Richland (Buena Vista Township).
Hail, Atlantic
- When
- June 9, 9:55 PM EST
- Where
- Atlantic County, Weymouth
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.520, -74.800
Quarter size hail fell from a severe thunderstorm in Weymouth Township.
Thunderstorm Wind, Atlantic
- When
- June 9, 9:55 PM EST
- Where
- Atlantic County, Weymouth
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.520, -74.800
A Skywarn spotter estimated wind gusts of 60 mph during a severe thunderstorm in Weymouth Township.
Hail, Atlantic
- When
- June 9, 10:02 PM EST to 10:05 PM EST
- Where
- Atlantic County, 0.1 mi ENE of Mays Lndg
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.450, -74.728
Penny size hail fell in Mays Landing (Hamilton Township).
Hail, Cape May
- When
- June 9, 10:05 PM EST
- Where
- Cape May County, Woodbine
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.250, -74.830
Quarter size hail fell from a severe thunderstorm in Woodbine Borough.
Hail, Cape May
- When
- June 9, 10:05 PM EST
- Where
- Cape May County, 0.83 mi ESE of Eldora
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.215, -74.906
Golf ball size hail fell from a severe thunderstorm in Eldora.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, June 9, 20111 death · $100,000 · 1 in hail · 26 events
- Tornado and Flash Flood in Kansas, June 9, 2011$25 million · EF0 · 60 events
- Rip Current in New Jersey, June 9, 20111 death · 1 injured · 1 event
- Hail and Damaging Winds in Connecticut, June 9, 20111 injured · $263,000 · 70 kt wind · 31 events
- Hail and Damaging Winds in New York, June 9, 2011$787,000 · 1.75 in hail · 16 events
- Flooding in Iowa, June 9 to 21, 2011$930,000 · 7 events
- Flash Flood and Hail in Virginia, June 9, 2011$283,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Oklahoma, June 9, 2011$376,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Massachusetts, June 9, 2011$289,000 · 1.5 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 9, 2011$415,000 · 2 in hail · 8 events
- Hail and Damaging Wind in Iowa, June 9, 2011$178,000 · 1.75 in hail · 23 events
- Damaging Wind and Lightning Strike in Delaware, June 9 to 10, 20111 injured · $200,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324972, 324250, 324964, 325508, 324969, 324967, 329005, 329004, 324971, 325510, 325511, 325513, 325514, 325518, 325523, 325526, 325527, 325536, 325528, 325539, 325521, 325530, 325534.